Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonexpansive, $\mathcal{T}$-continuous antirepresentations have common fixed points

Author: Wojciech Bartoszek
Journal: Proc. Amer. Math. Soc. 127 (1999), 1051-1055
MSC (1991): Primary 47H10, 22A25; Secondary 28D05
MathSciNet review: 1469398
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $C$ be a closed convex subset of a Banach (dual Banach) space $\mathfrak{X}$. By $\mathcal{S}$ we denote an antirepresentation $\{ T_{s} \,:\, s \in S \}$ of a semitopological semigroup $S$ as nonexpansive mappings on $C$. Suppose that the mapping $S \times C \ni (s,x) \to T_{s}x \in C$ is jointly continuous when $C$ has the weak (weak*) topology and the Banach space $RUC(S)$ of bounded right uniformly continuous functions on $S$ has a right invariant mean. If $C$ is weakly compact (for some $x \in C$ the set ${\overline{\{ T_{s}x \,:\, s \in S \}}} ^{\text{weak*}}$ is weakly* compact) and norm separable, then $\{ T_{s} \,:\, s \in S \}$ has a common fixed point in $C$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H10, 22A25, 28D05

Retrieve articles in all journals with MSC (1991): 47H10, 22A25, 28D05

Additional Information

Wojciech Bartoszek
Affiliation: Department of Mathematics, University of South Africa, P.O. Box 392, Pretoria 0003, South Africa

Keywords: Fixed point, topological semigroup, nonexpansive mapping
Received by editor(s): July 14, 1997
Communicated by: Dale Alspach
Article copyright: © Copyright 1999 American Mathematical Society